Journal of Nonlinear Mathematical Physics

Volume 15, Issue Supplement 2, August 2008, Pages 13 - 27

Particle Trajectories in Linearized Irrotational Shallow Water Flows

Authors
Delia Ionesco-Kruse
Corresponding Author
Delia Ionesco-Kruse
Received 28 February 2008, Revised 24 April 2008, Available Online 1 August 2008.
DOI
https://doi.org/10.2991/jnmp.2008.15.s2.2How to use a DOI?
Abstract
We investigate the particle trajectories in an irrotational shallow water flow over a flat bed as periodic waves propagate on the water’s free surface. Within the linear water wave theory, we show that there are no closed orbits for the water particles beneath the irrotational shallow water waves. Depending on the strength of underlying uniform current, we obtain that some particle trajectories are undulating path to the right or to the left, some are looping curves with a drift to the right and others are parabolic curves or curves which have only one loop.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Nonlinear Mathematical Physics
Volume-Issue
15 - Supplement 2
Pages
13 - 27
Publication Date
2008/08
ISSN (Online)
1776-0852
ISSN (Print)
1402-9251
DOI
https://doi.org/10.2991/jnmp.2008.15.s2.2How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Delia Ionesco-Kruse
PY  - 2008
DA  - 2008/08
TI  - Particle Trajectories in Linearized Irrotational Shallow Water Flows
JO  - Journal of Nonlinear Mathematical Physics
SP  - 13
EP  - 27
VL  - 15
IS  - Supplement 2
SN  - 1776-0852
UR  - https://doi.org/10.2991/jnmp.2008.15.s2.2
DO  - https://doi.org/10.2991/jnmp.2008.15.s2.2
ID  - Ionesco-Kruse2008
ER  -